Alert archive / Michigan / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 96, NWS Northern Indiana

August 14, 2015Berrien County, Cass County, Michigan

NWS Northern Indiana issued this severe thunderstorm warning at Aug 14, 2015, 9:51 PM EDT for Berrien County, Cass County, Michigan. It was in force for 54 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 14, 2015, 9:51 PM EDT (01:51 UTC)
Expired
Aug 14, 2015, 10:45 PM EDT
In force
54 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Berrien County, MI, Cass County, MI

The radar

The Northern Indiana radar (KIWX), 94 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 14, 10:15 PM EDTTSTM WND GST 50Saint Joseph, MIESTIMATED AT 45-50MPH
Aug 14, 10:36 PM EDTTSTM WND GST 503 N Dowagiac, MINUMEROUS SMALL BRANCHES DOWN ON THE NORTH SIDE OF DOWAGIAC

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 1.9 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2015-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2943 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2015-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2943 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
878 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

516 
WUUS53 KIWX 150151
SVRIWX
MIC021-027-150245-
/O.NEW.KIWX.SV.W.0096.150815T0151Z-150815T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
951 PM EDT FRI AUG 14 2015

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CASS COUNTY IN SOUTHWESTERN MICHIGAN...
  NORTHEASTERN BERRIEN COUNTY IN SOUTHWESTERN MICHIGAN...

* UNTIL 1045 PM EDT

* AT 951 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR SOUTH HAVEN TO NEAR LAKE MICHIGAN BEACH TO 10
  MILES NORTHWEST OF ST. JOSEPH...MOVING SOUTHEAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  BENTON HARBOR...ST. JOSEPH...DOWAGIAC...FAIR PLAIN...BENTON
  HEIGHTS...BERRIEN SPRINGS...WATERVLIET...COLOMA...PAW PAW LAKE...
  LAKE MICHIGAN BEACH...SODUS...RIVERSIDE...SHOREHAM...EAU CLAIRE...
  SPINKS CORNERS...INDIAN LAKE...SUMNERVILLE...DEWEY LAKE...MAGICIAN
  LAKE AND SANDY BEACH.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 196 BETWEEN MILE MARKERS 0 AND 7.
 INTERSTATE 94 IN MICHIGAN BETWEEN MILE MARKERS 23 AND 42.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4224 8622 4207 8622 4207 8585 4204 8587
      4189 8626 4203 8653 4211 8649 4224 8636
TIME...MOT...LOC 0151Z 294DEG 35KT 4236 8629 4226 8639 4216 8668 

HAIL...0.88IN
WIND...60MPH
 
$$

MARSILI
3 follow-up statements
240 
WWUS53 KIWX 150213
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1013 PM EDT FRI AUG 14 2015

MIC021-027-150245-
/O.CON.KIWX.SV.W.0096.000000T0000Z-150815T0245Z/
CASS MI-BERRIEN MI-
1013 PM EDT FRI AUG 14 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR NORTHWESTERN CASS AND NORTHEASTERN BERRIEN COUNTIES...

AT 1013 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR BANGOR TO 6 MILES SOUTH OF COLOMA TO NEAR
STEVENSVILLE...MOVING SOUTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BENTON HARBOR...ST. JOSEPH...DOWAGIAC...FAIR PLAIN...BENTON
HEIGHTS...BERRIEN SPRINGS...WATERVLIET...COLOMA...PAW PAW LAKE...LAKE
MICHIGAN BEACH...SODUS...RIVERSIDE...SHOREHAM...EAU CLAIRE...SPINKS
CORNERS...INDIAN LAKE...SUMNERVILLE...DEWEY LAKE...MAGICIAN LAKE AND
SANDY BEACH.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 196 BETWEEN MILE MARKERS 0 AND 7.
 INTERSTATE 94 IN MICHIGAN BETWEEN MILE MARKERS 23 AND 42.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4224 8622 4207 8622 4207 8585 4204 8587
      4189 8626 4203 8653 4211 8649 4224 8636
TIME...MOT...LOC 0213Z 313DEG 34KT 4228 8612 4209 8629 4203 8647 

HAIL...<.75IN
WIND...60MPH
 
$$

MARSILI
621 
WWUS53 KIWX 150230
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1030 PM EDT FRI AUG 14 2015

MIC021-027-150245-
/O.CON.KIWX.SV.W.0096.000000T0000Z-150815T0245Z/
CASS MI-BERRIEN MI-
1030 PM EDT FRI AUG 14 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR NORTHWESTERN CASS AND EAST CENTRAL BERRIEN COUNTIES...

AT 1030 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR DECATUR TO NEAR DOWAGIAC TO BERRIEN SPRINGS...
MOVING SOUTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
DOWAGIAC...FAIR PLAIN...BERRIEN SPRINGS...SODUS...EAU CLAIRE...DEWEY
LAKE...MAGICIAN LAKE...INDIAN LAKE...SANDY BEACH AND SUMNERVILLE.

THIS INCLUDES INTERSTATE 94 IN MICHIGAN BETWEEN MILE MARKERS 23 AND
29.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4207 8626 4207 8585 4204 8587 4189 8626
      4203 8653 4208 8647 4208 8633
TIME...MOT...LOC 0230Z 292DEG 34KT 4216 8599 4204 8612 4194 8634 

HAIL...<.75IN
WIND...60MPH
 
$$

MARSILI
400 
WWUS53 KIWX 150245
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1045 PM EDT FRI AUG 14 2015

MIC021-027-150254-
/O.EXP.KIWX.SV.W.0096.000000T0000Z-150815T0245Z/
CASS MI-BERRIEN MI-
1045 PM EDT FRI AUG 14 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CASS AND EAST
CENTRAL BERRIEN COUNTIES WILL EXPIRE AT 1045 PM EDT...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. 
HOWEVER...GUSTY WINDS TO 45 MPH CAN BE EXPECTED THROUGH 1115 PM EDT.

LAT...LON 4207 8626 4207 8585 4204 8587 4189 8626
      4203 8653 4208 8647 4208 8633
TIME...MOT...LOC 0242Z 294DEG 35KT 4216 8599 4204 8612 4194 8634 

$$

MARSILI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 8:13 PM EDT, 1 hour 38 minutes earlier.

Area forecast discussion, Aug 14, 8:13 PM EDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
813 PM EDT FRI AUG 14 2015

.SYNOPSIS...
ISSUED AT 613 PM EDT FRI AUG 14 2015

HIGH PRESSURE WILL BE OVER THE REGION INTO TOMORROW. THIS WILL SET
UP HOT AND HUMID CONDITIONS FOR THE WEEKEND. LOW TEMPERATURES
TONIGHT WILL RANGE FROM THE LOWER 60S IN SOUTHEAST INDIANA TO THE
MIDDLE 60S IN SOUTHERN MICHIGAN. HIGH TEMPERATURES TOMORROW WILL
BE IN THE UPPER 80S TO AROUND 90.

&&

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 316 PM EDT FRI AUG 14 2015

TAIL END OF SW WRAPPING UP ALG N SHORE OF LK HN
ENCOUNTERING A RATHER HOSTILE AIRMASS W/SRN EXTENT BASED ON 12Z RAOB
DEPICTION OF WARM AIR ALOFT CNTRD NR H8. AS SUCH AND IN REFLECTION
OF SWD DECAY OF EARLY MORNING ACTIVITY HIGHLY DOUBT GENERAL HIGHRES
CONSENSUS OF CONVN REDVLPG ACRS NRN IN/NW OH THIS AFTN ESP IN LIGHT
OF CURRENT CLD CONTAMINATION AND POOR MIDLVL FORCING. SECONDARY
FOLLOWING WK DISTURBANCE OVR NRN WI YIELDING NEW DVLPMNT FM UPR MI
WWD INTO NE WI. WHILE A PORTION OF THIS ACTIVITY COULD SURVIVE THE
TRIP SWD INTO SW MI/NW IN TWD MID EVENING...CHANCES LOOK DOUBTFUL
GIVEN STABILIZING PBL AND HAVE ELECTED DROP PRIOR MENTION.

ON SAT UPR RIDGE FOLDS EWD ACRS THE LAKES W/APPRECIABLE HGT RISES
ALOFT. WARM LYR ALOFT XPCD TO WARM FURTHER AND EFFECTIVELY CAP OFF
POTENTIAL AFTN CONVN TIED TO MAX HEATING ESP IN ABSENCE OF A DEEMED
EFFECTIVE FORCING MECHANISM. OTRWS BASED ON UPSTREAM TEMPS ALREADY
INTO THE UPR 80S-90 WILL BRIDGE MAX TEMPS HIGHER.

&&

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 316 PM EDT FRI AUG 14 2015

ACTIVE WEATHER PATTERN EXPECTED IN THE LONG TERM PERIOD...WITH
GENERALLY ABOVE NORMAL TEMPERATURES.

BROAD/LOW AMPLITUDE MID/UPPER RIDGING EXPECTED ACROSS THE EASTERN
HALF OF THE CONUS SATURDAY NIGHT INTO MONDAY...WITH SUBTLE/WEAK
CUTOFF UPPER LOW OVER THE LOWER OHIO VALLEY. WITH 850MB TEMPS NEAR
20C SUNDAY AND MAXIMUM INSOLATION/MIXING ANTICIPATED...CONTINUED
WITH THE TREND OF MAX TS ABOVE CONSENSUS BLEND GUIDANCE. CURRENT
FORECAST REFLECTS 89-91F FOR HIGHS SUNDAY. ALTHOUGH WEAK INFLUENCE
OF OHIO VALLEY CUTOFF LOW AND FAIRLY ROBUST LOW LVL LAPSE RATES
ACROSS THE LOCAL AREA...SUBSTANTIAL MID LVL CAP SHOULD LIMIT ANY
CONVECTIVE ACTIVITY...WITH DRY FCST CONTINUING SUNDAY THROUGH THE
DAY ON MONDAY.

SUBTLE UPPER HEIGHT FALLS ANTICIPATED ACROSS THE REGION MONDAY
AFTERNOON THROUGH TUESDAY NIGHT...WITH SFC FRONTAL BOUNDARY FROM
ATTENDANT NRN QUEBEC SFC LOW SETTLING SOUTH THROUGH THE GREAT LAKES
REGION. MAINTAINED TIMING OF POPS W/ PREVIOUS FCST...HOLDING OFF
UNTIL AFTER 18Z MONDAY. HOWEVER...MODEL TRENDS HAVE SLOWED/CURTAILED
THE SOUTHWARD PROGRESSION OF THIS BOUNDARY...SO POPS MAY NEED PUSHED
BACK FURTHER INTO MONDAY NIGHT. WEAKER/SLOWER BOUNDARY HANGING UP
NORTH OF THE AREA INTO TUESDAY...HELD ON WITH TEMPS A TOUCH WARMER
THAN YESTERDAY'S FORECAST...NEAR NORMAL FOR TUESDAY AND WEDNESDAY.

ATTENTION THEN TURNS TO PRECIP CHANCES WEDNESDAY AFTERNOON/NIGHT.
SHARP/DIGGING UPPER SHORTWAVE WILL TRACK FROM THE NRN TIER INTO THE
WRN GREAT LAKES BY WEDNESDAY AFTERNOON...AS STRONG 110 KT UPPER JET
ROUNDS THE BASE OF THIS TROF. RESULTANT DEEPENING SFC LOW ACROSS THE
GREAT LAKES WILL PUSH A STRONG FRONT EAST THROUGH THE AREA MONDAY
AFTERNOON AND EVENING. ALTHOUGH A BIT FAR OUT FOR
DETAILS...INCREASED SEVERE CHANCES MAY BE POSSIBLE DEPENDING ON
TIMING OF FROPA AND EVOLUTION OF STORMS...ALTHOUGH MID LEVEL LAPSE
RATES LOOK POOR AT THIS POINT. WILL DEFINITELY BE A FEATURE TO KEEP
AN EYE ON OVER THE NEXT SEVERAL DAYS.

AFTER SFC FRONT/UPPER TROF PASSES EAST OF THE AREA THURSDAY
MORNING...UPPER HEIGHTS QUICKLY RISE W/ SFC RIDGING BUILDING INTO
THE REGION. 850MB TEMPS RECOVER QUICKLY BY THE END OF NEXT
WEEK...WITH A PERIOD OF WELL ABOVE NORMAL TEMPS POSSIBLE LATE NEXT
WEEK THROUGH THE WEEKEND.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 807 PM EDT FRI AUG 14 2015

A COUPLE OF WEAK UPPER LEVEL TROUGHS WILL PROGRESS THROUGH THE
SOUTHERN GREAT LAKES REGION TONIGHT. THUNDERSTORMS HAVE BEEN MORE
WIDESPREAD ACROSS PORTIONS OF WISCONSIN AND LOWER MICHIGAN...AND
EXPECTING SOME OF THIS ACTIVITY...AT LEAST IN AN ISOLATED SENSE TO
CONTINUE TO BUILD SOUTHWARD ACROSS NORTHERN INDIANA THIS EVENING.
TRENDS WILL CONTINUE TO BE MONITORED BUT GIVEN EXPECTATION OF SOME
DIMINISHMENT IN COVERAGE AS BOUNDARY LAYER SLOWLY BECOMES MORE
STABLE...AND WEAK NATURE OF FORCING...WILL CONTINUE TO OMIT
SHRA/TSRA FROM 00Z TAFS FOR NOW. OTHERWISE...ISO-SCT SHOWERS
SHOULD DIMINISH DURING THE OVERNIGHT HOURS...WITH SOME POSSIBILITY
OF PATCHY FOG DEVELOPING. UPPER LEVEL RIDGE TO BUILD INTO THE
REGION ON SATURDAY...WHICH SHOULD LIMIT ANY AFTERNOON THUNDER
CHANCES TO ISOLD AT BEST. THUS...WILL CONTINUE WITH A DRY FORECAST
AT THIS TIME.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...LOTHAMER
SHORT TERM...T
LONG TERM...NG
AVIATION...MARSILI

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Aug 14, 9:30 PM EDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
930 PM EDT FRI AUG 14 2015

INZ006>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-160130-
LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-MARSHALL-FULTON IN-
KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-
WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-
HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-
ALLEN OH-
INCLUDING THE CITIES OF...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
930 PM EDT FRI AUG 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS
EVENING...ESPECIALLY NORTH OF US ROUTE 6. A FEW STORMS MAY PRODUCE
ONE HALF INCH HAIL AND WIND GUSTS TO 40 TO 50 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS CHANCE OF THUNDERSTORMS MONDAY AFTERNOON INTO
TUESDAY...AND AGAIN WEDNESDAY AFTERNOON INTO THURSDAY. SEVERE
STORMS ARE NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003>005-160130-
LA PORTE-ST. JOSEPH IN-ELKHART-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN
930 PM EDT FRI AUG 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS
EVENING...ESPECIALLY NORTH OF US ROUTE 6. A FEW STORMS MAY PRODUCE
ONE HALF INCH HAIL AND WIND GUSTS TO 40 TO 50 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

MODERATE LEVELS OF OZONE ARE EXPECTED ON SATURDAY.

THERE IS A CHANCE OF THUNDERSTORMS MONDAY AFTERNOON INTO
TUESDAY...AND AGAIN WEDNESDAY AFTERNOON INTO THURSDAY. SEVERE
STORMS ARE NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-160130-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
930 PM EDT FRI AUG 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING. A FEW STORMS
MAY PRODUCE WIND GUSTS IN EXCESS OF 35 KNOTS ALONG WITH SOME HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS MONDAY AFTERNOON THROUGH
TUESDAY. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Special weather statement, Aug 14, 8:01 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
801 PM EDT FRI AUG 14 2015

MIZ081-150030-
HILLSDALE-
801 PM EDT FRI AUG 14 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HILLSDALE COUNTY...

AT 759 PM EDT...A STRONG THUNDERSTORM WAS OVER HILLSDALE...MOVING
EAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
HILLSDALE...JONESVILLE...JEROME...NORTH ADAMS...OSSEO AND LAKE
WILSON.

SEEK SHELTER INSIDE A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

&&

LAT...LON 4187 8469 4195 8472 4206 8448 4188 8441
TIME...MOT...LOC 2359Z 256DEG 12KT 4193 8462

MARSILI
Local storm report, Aug 14, 8:22 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
822 PM EDT FRI AUG 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0757 PM     HAIL             HILLSDALE               41.92N  84.63W
08/14/2015  E0.88 INCH       HILLSDALE          MI   PUBLIC

&&

NDM
Special weather statement, Aug 14, 8:41 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
841 PM EDT FRI AUG 14 2015

OHZ004-005-150130-
HENRY-DEFIANCE-
841 PM EDT FRI AUG 14 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL HENRY AND EAST
CENTRAL DEFIANCE COUNTIES...

AT 839 PM EDT...A STRONG THUNDERSTORM WAS NEAR DEFIANCE...MOVING
EAST AT 20 MPH.

WINDS GUSTS TO 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
DEFIANCE...INDEPENDENCE...AYERSVILLE...STANDLEY AND PLEASANT BEND.

SEEK SHELTER UNTIL THIS STORM HAS PASSED.

&&

LAT...LON 4124 8439 4130 8437 4130 8415 4117 8418
TIME...MOT...LOC 0039Z 277DEG 11KT 4126 8434

MARSILI
Special weather statement, Aug 14, 9:19 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
919 PM EDT FRI AUG 14 2015

MIZ081-150215-
HILLSDALE-
919 PM EDT FRI AUG 14 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN HILLSDALE
COUNTY...

AT 918 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR LITCHFIELD TO 7 MILES SOUTHWEST OF VANDERCOOK
LAKE TO NEAR BROOKLYN...AND MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
JEROME...SOMERSET...MOSCOW...NORTH ADAMS AND SOMERSET CENTER.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4189 8436 4189 8454 4207 8471 4207 8437
TIME...MOT...LOC 0118Z 322DEG 18KT 4211 8470 4211 8449 4213 8431

MARSILI
Special weather statement, Aug 14, 9:46 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
946 PM EDT FRI AUG 14 2015

MIZ077-078-150230-
BERRIEN-CASS-
946 PM EDT FRI AUG 14 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN CASS AND
NORTHEASTERN BERRIEN COUNTIES...

AT 946 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 12 MILES SOUTHWEST OF SAUGATUCK TO 6 MILES NORTHWEST
OF LAKE MICHIGAN BEACH TO 25 MILES WEST OF ST. JOSEPH...AND MOVING
SOUTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
BENTON HARBOR...ST. JOSEPH...DOWAGIAC...FAIR PLAIN...BENTON
HEIGHTS...BRIDGMAN...WATERVLIET...COLOMA...STEVENSVILLE...PAW PAW
LAKE...LAKE MICHIGAN BEACH...SODUS...RIVERSIDE...BARODA...SHOREHAM...
EAU CLAIRE...SPINKS CORNERS...INDIAN LAKE...DEWEY LAKE AND MAGICIAN
LAKE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 196 BETWEEN MILE MARKERS 0 AND 7.
 INTERSTATE 94 IN MICHIGAN BETWEEN MILE MARKERS 16 AND 42.

SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.

&&

LAT...LON 4224 8622 4207 8622 4207 8601 4200 8604
      4193 8659 4211 8649 4224 8636
TIME...MOT...LOC 0146Z 307DEG 28KT 4256 8642 4227 8648 4217 8698

MARSILI

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 8:01 PM EDTSpecial Weather StatementIWXHillsdale29 min
Aug 14, 9:19 PM EDTSpecial Weather StatementIWXHillsdale56 min
Aug 14, 9:46 PM EDTSpecial Weather StatementIWXVan Buren44 min
Aug 14, 10:48 PM EDTSpecial Weather StatementIWXCass, Saint Joseph27 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.